Antibiotics in Children Cause Asthma
Monday, June 11, 2007
Board Certified Clinical Nutritionist Byron J. Richards,
A new Canadian study shows a clear link between the number of courses of antibiotics as an infant and the risk for developing asthma. As reported by HealthDay, “Kids who received one to two courses of antibiotics had a 21 percent increased risk of asthma; those given three to four courses of antibiotics had a 30 percent rise in risk; while youngsters given more than four courses of antibiotics had a 46 percent increased risk of asthma.”
When similar information came to light a few years back various “experts” could not comprehend the relationship between asthma and antibiotics. While it is obvious that antibiotics disturb the friendly bacteria lining the digestive tract, the current study offers no real insights into this issue either.
Researchers at the University of Michigan Medical School have already figured this out and demonstrated that an overgrowth of yeast (Candida) resulting from antibiotic use causes the problem. Candida interacts with dietary polyunsaturated fatty acids and produces inflammatory oxygenated compounds called oxylipins, in turn causing the asthma. Those children who suffer are those who develop the chronic low-grade (or more serious) overgrowth of Candida, generally reflected by digestive problems, sinus problems, and aggravated by excessive sugar consumption.
The importance of correcting digestive problems following antibiotic use and reducing the need for antibiotics (especially on a recurring basis) is an issue of immense importance in any infant who is trying to evolve proper digestion. Nutritional support can readily correct both problems, whereas drug-reliant Western medicine has created and epidemic in children due to gross incompetence.
More Health News
Loading content...View All Health News Archives
Popular Related News:
About Wellness Resources: